Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 203, NWS Raleigh, NC

July 11, 2016Anson County, Stanly County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jul 11, 2016, 5:49 PM EDT for Anson County, Stanly County, North Carolina. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 11, 2016, 5:49 PM EDT (21:49 UTC)
Expired
Jul 11, 2016, 6:30 PM EDT
In force
41 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Anson County, NC, Stanly County, NC

The radar

The Raleigh/Durham radar (KRAX), 157 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 11, 6:20 PM EDTTSTM WND DMG2 Sse New London, NCPOWER LINES DOWN IN NORTHERN PART OF STANLY COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.8 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2016-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 76 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2016-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
76 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
1158 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

428 
WUUS52 KRAH 112149
SVRRAH
NCC007-167-112230-
/O.NEW.KRAH.SV.W.0203.160711T2149Z-160711T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
549 PM EDT MON JUL 11 2016

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  STANLY COUNTY IN CENTRAL NORTH CAROLINA...
  ANSON COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 630 PM EDT

* AT 548 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR REEDY CREEK PARK TO NEAR STURDIVANTS...MOVING
  EAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  ALBEMARLE...WADESBORO...BADIN LAKE...ANSONVILLE...PLYLER...
  MIDLAND...POLKTON...LOCUST...NORWOOD AND BADIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3550 8030 3551 8018 3546 8011 3540 8009
      3537 8005 3526 8010 3518 8005 3512 8007
      3508 8000 3512 7992 3504 7988 3501 7990
      3498 7987 3489 7986 3489 7988 3481 8024
      3482 8032 3519 8028 3516 8044 3519 8051
TIME...MOT...LOC 2148Z 258DEG 21KT 3524 8065 3486 8037 

HAIL...1.00IN
WIND...60MPH
 
$$

ELLIS
3 follow-up statements
087 
WWUS52 KRAH 112206
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
606 PM EDT MON JUL 11 2016

NCC007-167-112230-
/O.CON.KRAH.SV.W.0203.000000T0000Z-160711T2230Z/
STANLY NC-ANSON NC-
606 PM EDT MON JUL 11 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR STANLY AND ANSON COUNTIES...

AT 606 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR MIDLAND TO NEAR STURDIVANTS...MOVING EAST AT 25
MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ALBEMARLE...WADESBORO...BADIN LAKE...ANSONVILLE...PLYLER...MIDLAND...
POLKTON...LOCUST...NORWOOD AND BADIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3550 8030 3551 8018 3546 8011 3540 8009
      3537 8005 3526 8010 3518 8005 3512 8007
      3508 8000 3512 7992 3504 7988 3501 7990
      3498 7987 3489 7986 3489 7988 3481 8024
      3482 8032 3519 8028 3516 8044 3519 8051
TIME...MOT...LOC 2206Z 258DEG 21KT 3526 8053 3488 8025 

HAIL...1.00IN
WIND...60MPH
 
$$

ELLIS
662 
WWUS52 KRAH 112216
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
616 PM EDT MON JUL 11 2016

NCC007-167-112230-
/O.CON.KRAH.SV.W.0203.000000T0000Z-160711T2230Z/
STANLY NC-ANSON NC-
616 PM EDT MON JUL 11 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR STANLY AND NORTHWESTERN ANSON COUNTIES...

AT 616 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR MIDLAND TO 7 MILES EAST OF STURDIVANTS...MOVING
EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ALBEMARLE...BADIN LAKE...ANSONVILLE...PLYLER...LOCUST...NORWOOD...
BADIN...OAKBORO...STANFIELD AND RICHFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3550 8030 3551 8018 3547 8016 3546 8011
      3540 8009 3537 8005 3526 8010 3518 8005
      3512 8007 3507 8005 3508 8029 3514 8029
      3520 8027 3516 8044 3519 8050
TIME...MOT...LOC 2216Z 258DEG 21KT 3527 8048 3489 8020 

HAIL...1.00IN
WIND...60MPH
 
$$

ELLIS
041 
WWUS52 KRAH 112227
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
627 PM EDT MON JUL 11 2016

NCC007-167-112236-
/O.EXP.KRAH.SV.W.0203.000000T0000Z-160711T2230Z/
STANLY NC-ANSON NC-
627 PM EDT MON JUL 11 2016

...THE SEVERE THUNDERSTORM WARNING FOR STANLY AND NORTHWESTERN ANSON
COUNTIES WILL EXPIRE AT 630 PM EDT...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL...
GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.

LAT...LON 3550 8030 3551 8018 3547 8016 3546 8011
      3540 8009 3537 8005 3526 8010 3518 8005
      3512 8007 3507 8005 3508 8029 3514 8029
      3520 8027 3516 8044 3519 8050
TIME...MOT...LOC 2226Z 258DEG 21KT 3527 8048 3489 8020 

$$

ELLIS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 3:50 PM EDT, 1 hour 59 minutes earlier.

Area forecast discussion, Jul 11, 3:50 PM EDT, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
350 PM EDT MON JUL 11 2016

.SYNOPSIS...
A low level frontal zone will remain quasi-stationary over NC,
while a series of upper level disturbances pass overhead, through
Tuesday.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 350 PM Monday...

Scattered convection has erupted over sections of the southern
piedmont and sandhills early this afternoon. Outflows will propagate
from these storms, initiating additional convective activity across
the remainder of the piedmont and into the coastal plain, especially
along the I-40 corridor. Convection also appears to be supported by
a nwd drifting shear axis. On current track, this feature should lie
across the northern piedmont by this evening. Thus, plan to carry
sold chance/low end likely PoPs late this afternoon-early this
evening across most of the region.

Expect the bulk of the convection to dissipate with loss of heating,
though presence of the shear axis and a tropical-like air mass will
support the potential for a few showers/storms into the overnight
hours. Min temps 70-75.

&&

.SHORT TERM /TUESDAY AND TUESDAY NIGHT/...
As of 350 PM Monday...

With little change in atmospheric conditions, expect comparable
scenario Tuesday. The only differences being that convection may
initially fire over the northern counties, closer to the the stalled
mid level shear axis. While the atmosphere will be slight-moderately
unstable, weak shear will limit severe potential. May see more of a
heavy rain threat as winds aloft light, leading to slow moving
convection.

Similar to today, high temps Tuesday dependent upon when convection
fires. Expect more cloudiness north versus south so the southern
counties should reach 90-lower 90s. high temps north mainly in the
mid-upper 80s.

Scattered convection should dissipate Tuesday evening, leaving
warm/muggy conditions in its wake. Min temps low-mid 70s.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
As of 250 PM Monday...

The long term pattern will feature a sub-tropical ridge that
persists across the Southeast through the end of the work week. The
upper-air flow across the Carolinas will be rather weak from the
west with the main westerlies confined to the Ohio Valley and Mid
Atlantic. After a weakening surface boundary lifts northeast on
Wednesday, the main focus for convection with be associated with the
development of a Piedmont trough and localized convergence
associated with the higher terrain of the mountains and the sea
breeze. Convective coverage should be greatest on Wednesday,
especially to the northeast of Raleigh with an a minimum in coverage
on Thursday and only slightly better coverage on Friday. 500 hPa
heights increase a bit early in the period as ridging develops
across the southeast. With increasing heights, highs around 90 on
Wednesday warm to to the lower to mid 90s on thursday and Friday as
12Z low level thickness values range around 1335m. Note that the
hottest ECMWF ensemble member at FAY for Thursday gives a high of
100 with the operational giving a high of 98 and the ensemble
mean 96. Morning lows will range in the lower to middle 70s.

As the upper ridge shifts west into the Southern Plains over the
weekend into Monday, troughing develops across the eastern Great
Lakes and the Mid Atlantic. The associated cold front approaches the
southern Appalachians late Friday and then stalls across the
Virginias. Given the placement of the upper trough and the proximity
of the surface front, precipitation chances increase over the
weekend into early next week with temperatures cooling off a bit to
near to slightly above seasonal values. -blaes
&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
As of 135 PM Monday...

VFR conditions expected to prevail across central NC through mid day
Tuesday. The exception will be MVFR/IFR ceilings and visibility in
vicinity of scattered thunderstorms this afternoon and early this
evening, and pockets of IFR/LIFR conditions early Tuesday morning
where low clouds and fog develop. In addition, wind gusts 30-40kts
will occur in vicinity of the stronger storms.

A typical summer time pattern will prevail across central NC through
the work week. This suggest a threat for sub-VFR conditions due to
scattered afternoon and evening convection, and a brief period of
early morning fog and low clouds.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...26
NEAR TERM...WSS
SHORT TERM...WSS
LONG TERM...Blaes
AVIATION...WSS
Hazardous weather outlook, Jul 11, 5:35 PM EDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
535 PM EDT MON JUL 11 2016

NCZ042-073>078-083>086-088-089-122145-
JOHNSTON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND-
SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
535 PM EDT MON JUL 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

SLOW-MOVING THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN
AND LOCALIZED FLOODING THROUGH TONIGHT. SOME MAY ALSO PRODUCE
STRONG...LOCALIZED WIND GUSTS UP TO 50 MPH EARLY THIS EVENING.
HOWEVER...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE THREAT OF SLOW-MOVING THUNDERSTORMS CAPABLE OF PRODUCING
HEAVY RAIN AND LOCALIZED FLOODING WILL CONTINUE THROUGH TUESDAY
NIGHT. HOWEVER...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER
IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ007>011-021>028-038>041-043-122145-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
WILSON-
535 PM EDT MON JUL 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE THREAT OF SLOW-MOVING THUNDERSTORMS CAPABLE OF PRODUCING
HEAVY RAIN AND LOCALIZED FLOODING WILL CONTINUE THROUGH TUESDAY
NIGHT. HOWEVER...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER
IS LOW.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 11, 5:09 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
509 PM EDT MON JUL 11 2016

NCZ041-042-077-078-089-112215-
JOHNSTON   NC-WAKE   NC-WAYNE   NC-HARNETT   NC-SAMPSON   NC-
509 PM EDT MON JUL 11 2016

 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
SOUTHWESTERN JOHNSTON...SOUTHWESTERN WAKE...SOUTHWESTERN WAYNE...
EASTERN HARNETT AND NORTHWESTERN SAMPSON COUNTIES UNTIL 615 PM EDT...

AT 508 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF
FUQUAY-VARINA TO NEAR GODWIN. MOVEMENT WAS EAST AT 15 MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE
WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LILLINGTON...GARNER...FUQUAY-VARINA...DUNN...ANGIER...BENSON...HOLLY
SPRINGS...ERWIN...COATS AND FOUR OAKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

LAT...LON 3525 7862 3526 7869 3556 7893 3558 7892
      3561 7897 3572 7855 3521 7817 3521 7863
TIME...MOT...LOC 2108Z 251DEG 13KT 3559 7893 3521 7858

KDS
Local storm report, Jul 11, 5:27 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
527 PM EDT MON JUL 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0237 PM     TSTM WND DMG     8 N LAUREL HILL         34.91N 79.54W
07/11/2016                   SCOTLAND           NC   911 CALL CENTER

            COUPLE TREES DOWN IN VICINITY OF MARSTON
            ROAD AND GUM SWAMP LAKE ROAD.

&&

WSS
Special weather statement, Jul 11, 5:34 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
534 PM EDT MON JUL 11 2016

NCZ073-083-112230-
ANSON   NC-STANLY   NC-
534 PM EDT MON JUL 11 2016

 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF ANSON AND
STANLY COUNTIES UNTIL 630 PM EDT...

AT 534 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR MIDLAND TO 7 MILES
WEST OF WADESBORO. MOVEMENT WAS EAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ALBEMARLE...WADESBORO...BADIN LAKE...ANSONVILLE...PLYLER...MIDLAND...
POLKTON...LOCUST...NORWOOD AND BADIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3550 8030 3551 8018 3547 8016 3546 8011
      3540 8009 3537 8005 3526 8010 3518 8005
      3511 8007 3508 8000 3512 7993 3504 7988
      3501 7990 3498 7987 3494 7987 3481 8029
      3482 8032 3519 8028 3516 8044 3519 8051
TIME...MOT...LOC 2134Z 256DEG 25KT 3530 8050 3496 8019

ELLIS
Local storm report, Jul 11, 5:45 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
545 PM EDT MON JUL 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TSTM WND DMG     1 ESE CLINTON           35.00N 78.32W
07/11/2016                   SAMPSON            NC   911 CALL CENTER

            TREES DOWN IN CLINTON.

&&

KDS
Local storm report, Jul 11, 5:46 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
546 PM EDT MON JUL 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TSTM WND DMG     SALEMBURG               35.02N 78.50W
07/11/2016                   SAMPSON            NC   911 CALL CENTER

            TREE DOWN ON POWERLINE IN SALEMBURG.

&&

KDS
Local storm report, Jul 11, 5:49 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
549 PM EDT MON JUL 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TSTM WND DMG     ROSEBORO                34.95N 78.51W
07/11/2016                   SAMPSON            NC   911 CALL CENTER

            POWER LINES DOWN IN ROSEBORO.

&&

KDS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 1:18 PM EDTSpecial Weather StatementRAHRichmond57 min
Jul 11, 2:16 PM EDTSpecial Weather StatementRAHScotland44 min
Jul 11, 2:22 PM EDTSevere Thunderstorm WarningRAHRichmond, Scotland23 min
Jul 11, 2:53 PM EDTSpecial Weather StatementRAHHoke52 min
Jul 11, 3:01 PM EDTSevere Thunderstorm WarningRAHHoke, Scotland29 min
Jul 11, 3:16 PM EDTSpecial Weather StatementRAHHoke59 min
Jul 11, 3:18 PM EDTSpecial Weather StatementRAHChatham57 min
Jul 11, 4:11 PM EDTSpecial Weather StatementRAHCumberland, Harnett64 min
Jul 11, 4:22 PM EDTSpecial Weather StatementRAHChatham, Lee38 min
Jul 11, 4:58 PM EDTSpecial Weather StatementRAHBladen62 min
Jul 11, 5:00 PM EDTSpecial Weather StatementRAHSampson60 min
Jul 11, 5:09 PM EDTSpecial Weather StatementRAHJohnston66 min
Jul 11, 5:29 PM EDTSevere Thunderstorm WarningRAHSampson27 min
Jul 11, 5:34 PM EDTSpecial Weather StatementRAHAnson, Stanly56 min
Jul 11, 6:29 PM EDTSpecial Weather StatementRAHWayne31 min
Jul 11, 6:31 PM EDTSevere Thunderstorm WarningRAHDavidson, Montgomery, Randolph, Stanly59 min
Jul 11, 6:44 PM EDTSpecial Weather StatementRAHScotland46 min
Jul 11, 7:02 PM EDTAreal Flood AdvisoryRAHDavidson, Montgomery, Randolph, Stanly3 hr
Jul 11, 7:04 PM EDTSpecial Weather StatementRAHGuilford41 min
Jul 11, 7:33 PM EDTAreal Flood AdvisoryRAHDavidson117 min
Jul 11, 7:49 PM EDTSpecial Weather StatementRAHChatham, Randolph56 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.